Indiana, 2011Tornado and Flash Flood in Indiana, May 25, 2011
May 25, 2011 · NWS IWX · 28 events in 9 counties and zones
A warm front was located from southwestern Indiana into northwestern Ohio through the 25th and into the early morning hours of the 26th. Several waves moved along the front, with each one generating thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was located from southwestern Indiana into northwestern Ohio through the 25th and into the early morning hours of the 26th. Several waves moved along the front, with each one generating thunderstorms. Numerous hail reports were received, with pockets of wind damage as well as an isolated tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 7:31 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, May 25, 7:31 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 AM EDT WED MAY 25 2011
.UPDATE...
STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK
EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING
INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A
RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID
LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF
SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A
WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS
FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN
MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING
THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN
APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE
LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED
JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF
THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR
CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION
IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER
THIS AFTN AND EVENING WITH NO CHANGES MADE.
&&
.PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/
AVIATION...
IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD
MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING
AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN
IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING
SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA.
THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY
AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS
EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR
BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS.
ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO
NW INDIANA.
PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/
SHORT TERM...
STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT
LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN.
STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO
REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED
SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF
THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS
BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN
ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL
MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS
TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM
SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT
MORNING OR EARLY AFTN AS LLJ RAMPS.
LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR
COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN
THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN
CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE
GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT
THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND
WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN
ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING
EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT
OF SFC CYCLONE AND ASSOCD MID LVL TROUGH.
REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND
THERE...NO SIG CHGS OF NOTE.
LONG TERM...
FRIDAY THROUGH TUESDAY
FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH
SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT
OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM
TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH
RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO
THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED
BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE
VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO
TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF
THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE
AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE
AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD
FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING
OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY
FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE
EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN
TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF
THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD
GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT
OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE
HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO
SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING.
OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT
AFTER MIDNIGHT.
SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA
WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES
POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY
NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS
EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM
TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD
EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE
REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M
H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN
WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z
ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA
EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN
CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE
POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...T
LONG TERM...JC
AVIATION...JT
UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 5:05 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT WED MAY 25 2011
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-261115-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-MIZ077-261115-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.
THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-261115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
705 AM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES
ARE POSSIBLE IN AND NEAR STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT
ON THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 25, 6:00 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EDT WED MAY 25 2011
INZ013-020-022-251230-
CASS IN-PULASKI IN-WHITE IN-
800 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS AND EXTREME
SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
WHITE AND SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA...
AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 12 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
SMITHSON...
REYNOLDS...
NORWAY AND INDIANA BEACH...
SITKA...IDAVILLE AND BURNETTSVILLE...
BUFFALO...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4103 8674 4093 8647 4074 8661 4075 8675
4073 8677 4068 8677 4068 8678 4065 8677
4058 8678 4058 8693 4060 8698
TIME...MOT...LOC 1200Z 206DEG 32KT 4064 8682Special weather statement, May 25, 7:21 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 AM CDT WED MAY 25 2011
INZ003-012-013-251345-
LA PORTE IN-PULASKI IN-STARKE IN-
821 AM CDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN ST. JOSEPH
COUNTY IN NORTH CENTRAL INDIANA...AND NORTHWESTERN PULASKI...SOUTHERN
LA PORTE AND WESTERN STARKE COUNTIES IN NORTHWEST INDIANA...
AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEDARYVILLE...OR 14 MILES WEST OF WINAMAC...
MOVING NORTH AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
NORTH JUDSON...ENGLISH LAKE AND LOMAX...
TOTO...
BREMS AND THOMASTON...
HANNA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8678 4152 8650 4152 8652 4147 8652
4103 8675 4108 8694 4118 8694
TIME...MOT...LOC 1321Z 199DEG 39KT 4114 8683Special weather statement, May 25, 8:06 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT WED MAY 25 2011
INZ003>005-012-014>017-023>026-032>034-MIZ077-078-251430-
BERRIEN MI-BLACKFORD IN-CASS MI-ELKHART IN-FULTON IN-GRANT
IN-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI
IN-ST. JOSEPH IN-STARKE IN-WABASH IN-WELLS IN-WHITLEY IN-
1006 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INDIANA...
AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BUFFALO TO 14
MILES SOUTH OF HARTFORD CITY...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HARTFORD CITY...
GULIVOIRE PARK...DUNKIRK AND NORTH MANCHESTER...
SOUTH BEND AND WARSAW...
MENTONE AND NEW CARLISLE...
VAN BUREN...BOURBON AND LAKEVILLE...
ANDREWS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.
LAT...LON 4039 8522 4040 8564 4177 8682 4178 8680
4184 8670 4184 8622 4032 8493 4032 8521
TIME...MOT...LOC 1406Z 270DEG 35KT 4177 8669 4026 8540Event by event
20 hail, 6 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Tornado, Pulaski
- When
- May 25, 8:45 AM CST to 8:46 AM CST
- Where
- Pulaski County, 1.25 mi W of Francesville to 0.55 mi NNW of Francesville
- Rating
- EF0
- Path length
- 0.78 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.983, -86.894
A survey of damage in the Francesville area found indications of a brief circulation touchdown. The circulation touched down just west of U.S. 421 and tracked quickly east northeast across 421, knocking over five power poles. A pole barn was destroyed near the intersection of Bill and James Street with trees blown down in the 400 block of East Montgomery. The width of the tornado was no more than 50 yards with maximum winds estimated between 80 and 85 mph.
Thunderstorm Wind, Marshall
- When
- May 25, 10:40 AM EST to 10:41 AM EST
- Where
- Marshall County, 0.52 mi E of Culver
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.220, -86.420
Amateur radio operators reported a large branch being blown down.
Hail, Miami
- When
- May 25, 11:10 AM EST to 11:11 AM EST
- Where
- Miami County, Peru
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.070
Hail, Whitley
- When
- May 25, 11:51 AM EST to 11:52 AM EST
- Where
- Whitley County, 3.32 mi SW of Tri Lakes
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.220, -85.480
Hail, Whitley
- When
- May 25, 12:18 PM EST to 12:19 PM EST
- Where
- Whitley County, Coesse
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -85.400
Hail, Huntington
- When
- May 25, 12:30 PM EST to 12:31 PM EST
- Where
- Huntington County, 3.76 mi ENE of Monument City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.810, -85.540
Hail, Allen
- When
- May 25, 12:38 PM EST to 12:39 PM EST
- Where
- Allen County, Aboite
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -85.320
Hail, Allen
- When
- May 25, 12:40 PM EST to 12:41 PM EST
- Where
- Allen County, 2.14 mi NNE of Arcola
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.130, -85.290
Hail, Huntington
- When
- May 25, 12:43 PM EST to 12:44 PM EST
- Where
- Huntington County, 0.69 mi S of Roanoke
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.960, -85.370
Hail, Huntington
- When
- May 25, 12:44 PM EST to 12:46 PM EST
- Where
- Huntington County, 4.2 mi ENE of Goblesville
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -85.450
Hail, Allen
- When
- May 25, 12:51 PM EST to 12:52 PM EST
- Where
- Allen County, 1.73 mi SE of Ellison
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -85.230
Hail, Allen
- When
- May 25, 12:55 PM EST to 12:56 PM EST
- Where
- Allen County, 1.71 mi ESE of Dunfee
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -85.300
A trained spotter reported golf ball size hail on State Route 14, just east of the Allen and Whitley county line.
Hail, Allen
- When
- May 25, 12:55 PM EST to 12:56 PM EST
- Where
- Allen County, 2.5 mi ENE of Westlawn
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.100, -85.210
Hail, Allen
- When
- May 25, 1:02 PM EST to 1:04 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -85.130
Thunderstorm Wind, Allen
- When
- May 25, 1:09 PM EST to 1:10 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -85.130
A trained spotter measures a 62 mph wind gust in Waynedale.
Hail, Allen
- When
- May 25, 1:35 PM EST to 1:36 PM EST
- Where
- Allen County, 0.87 mi NW of Hugo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -85.190
Flash Flood, Allen
- When
- May 25, 1:42 PM EST to 7:15 PM EST
- Where
- Allen County, 1.32 mi SW of Aboite to 2.29 mi WNW of Hursh
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.986, -85.338
Numerous reports of 6 to 12 inches of water flowing over roads were received in and around the Fort Wayne area as two to three inches of rain fell in a short time. Three feet of standing water was reported in the 15000 block of Worth Road.
Hail, Grant
- When
- May 25, 2:11 PM EST to 2:12 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
Hail, Grant
- When
- May 25, 2:31 PM EST to 2:32 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.560, -85.660
Thunderstorm Wind, Allen
- When
- May 25, 2:51 PM EST to 2:52 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -85.130
A trained spotter reported a two foot diameter tree was uprooted in the 3400 block of Indiana Avenue.
Thunderstorm Wind, Allen
- When
- May 25, 2:55 PM EST to 2:56 PM EST
- Where
- Allen County, 0.87 mi NW of Waynedale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -85.190
A trained spotter reported a telephone pole was blown over near Ardmore Avenue, south of Engle Road. Several two to three inch diameter branches were broken from trees.
Hail, Wells
- When
- May 25, 3:18 PM EST to 3:19 PM EST
- Where
- Wells County, 0.69 mi N of Bluffton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -85.170
Hail, Adams
- When
- May 25, 3:35 PM EST to 3:36 PM EST
- Where
- Adams County, 1.25 mi ENE of Rivare
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.830, -84.830
Hail, Grant
- When
- May 25, 6:30 PM EST to 6:31 PM EST
- Where
- Grant County, 0.87 mi NE of Gas City
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -85.610
Hail, Grant
- When
- May 25, 6:37 PM EST to 6:38 PM EST
- Where
- Grant County, 1.72 mi ENE of Gas City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.490, -85.590
Hail, Grant
- When
- May 25, 7:20 PM EST to 7:21 PM EST
- Where
- Grant County, Davis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -85.630
Thunderstorm Wind, Grant
- When
- May 25, 10:32 PM EST to 10:33 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
Trained spotters reported several tree limbs, up to four inches in diameter, down on several streets in and around Marion.
Thunderstorm Wind, Wells
- When
- May 25, 11:03 PM EST to 11:04 PM EST
- Where
- Wells County, Liberty Center
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.700, -85.280
A trained spotter measured a 62 mph wind gust. Several limbs and larger branches were down in the area of the wind gust, some blocking roads.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310367, 317841, 317821, 317822, 317823, 317824, 317825, 317826, 317827, 317828, 317829, 317830, 317831, 317832, 317844, 317833, 339391, 317834, 317835, 317842, 317843, 317836, 317837, 317838, 317839, 317840, 317845, 317846.